MAUDE Adverse Event Report: COOK INC FANELLI CHOLANGIOGRAPHY CATHETER SET; GBZ CATHETER, CHOLANGIOGRAPHY

COOK INC FANELLI CHOLANGIOGRAPHY CATHETER SET; GBZ CATHETER, CHOLANGIOGRAPHY
Model Number N/A
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, when the device was removed from the packaging and saline was injected into the saline port for the first time, a leak was observed.The source was reportedly a crack in the 3 way tap of the device.A second device was opened to continue the procedure with no further complications reported.The customer confirmed that there were no adverse patient outcomes.The device is reportedly unavailable for return.
 
Additional Manufacturer Narrative
Pma/510(k) #:exempt: investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.The proper personnel have been noted of this event and we will continue to monitor similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
The international customer reported that, when the device was removed from the packaging and saline was injected into the saline port for the first time, a leak was observed.The source was reportedly a crack in the 3 way tap of the device.A second device was opened to continue the procedure with no further complications reported.The customer confirmed that there were no adverse patient outcomes.The device is reportedly unavailable for return.Additional information received identified the event occurred during a common bile duct exploration during cholecystectomy.Photos, operating reports, x-rays, and scans were requested.The reporter indicated that such will not be provided.

Brand Name
FANELLI CHOLANGIOGRAPHY CATHETER SET
Common Device Name
GBZ CATHETER, CHOLANGIOGRAPHY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6914644
Report Number1820334-2017-03443
Device Sequence Number1312734
Product Code GBZ
UDI-Device Identifier00827002129504
UDI-Public(01)00827002129504(17)200619(10)8001002
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-FCC-100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2017
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date10/04/2017
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1